Alert archive / Louisiana / Flash Flood Warnings in 2009

Flash Flood Warning 93, NWS Jackson, MS

August 6, 2009Catahoula Parish, Louisiana

NWS Jackson, MS issued this flash flood warning at Aug 6, 2009, 10:42 AM CDT for Catahoula Parish, Louisiana. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2009, 10:42 AM CDT (15:42 UTC)
Expired
Aug 6, 2009, 12:45 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Catahoula Parish, LA

What was reported inside it

TimeReportWhereRemark
Aug 6, 10:59 AM CDTFLASH FLOOD2 W Sicily Island, LAFLOODING REPORTED AT THE INTERSECTION OF ROUTES 915 AND 913...AND ALSO AT LELAND LOOP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1312 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 061542
FFWJAN
LAC025-061745-
/O.NEW.KJAN.FF.W.0093.090806T1542Z-090806T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1042 AM CDT THU AUG 6 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CATAHOULA PARISH IN NORTHEAST LOUISIANA...

* UNTIL 1245 PM CDT

* AT 1042 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN 10 MILES SOUTHEAST OF
  ENTERPRISE...OR 17 MILES NORTHWEST OF FERRIDAY...MOVING SOUTHWEST
  AT 5 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO   
  TO 3 INCHES...HAVE OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WALLACE RIDGE...SHERWOOD...MANIFEST...AIMWELL AND ROSEFIELD

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3194 9183 3188 9178 3189 9172 3193 9167
      3193 9158 3189 9158 3187 9156 3173 9165
      3174 9169 3169 9171 3164 9170 3165 9200
      3193 9201

$$

CME
1 follow-up statement
000 
WGUS74 KJAN 061634
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1134 AM CDT THU AUG 6 2009

LAC025-061745-
/O.CON.KJAN.FF.W.0093.000000T0000Z-090806T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATAHOULA LA-
1134 AM CDT THU AUG 6 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
NORTHERN CATAHOULA PARISH...

AT 1130 AM CDT...THUNDERSTORMS PRODUCING VERY HEAVY RAIN CONTINUED 
OVER THE WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE 
ORDER OF THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
SHERWOOD...ENTERPRISE AND ROSEFIELD. FLASH FLOODING IS LIKELY 
OCCURING ALONG STATE ROUTE 124 NORTH OF HARRISONBURG...AND ALONG 
HOOTER AND AND KENNEDY CREEKS.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3194 9183 3188 9178 3189 9172 3193 9167
      3193 9158 3189 9158 3187 9156 3173 9165
      3174 9169 3169 9171 3164 9170 3165 9200
      3193 9201

$$

AEG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 9:00 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 6, 9:00 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
900 AM CDT THU AUG 6 2009

.DISCUSSION...

UPDATE: THE CONVECTIVE SYSTEM OVER NE LA IS SHIFTING SOUTHWEST WITH
TIME AND DRIER AIR IS ADVECTING INTO THE REMAINDER OF THE FORECAST
AREA FROM THE NORTH. HAVE UPDATED GRIDS TO CONFINE HIGHER POPS TO
SOUTHWEST PORTIONS OF THE FORECAST AREA...BUT LEFT SOME WINDOW
FOR AFTN TSTM DEVELOPMENT ACROSS SOUTH CNTRL MS.

SVR TSTMS/FLOODING ARE AN ISSUE EARLY THIS MORNING WITH ONGOING
COMPLEX. SHOULD ADDITIONAL TSTM ACTIVITY DEVELOP THIS AFTN...THE
ENVIRONMENT WILL BE FAVORABLE FOR MICROBURSTS GIVEN DCAPE VALUES
APPROACHING 1500 J/KG. HOWEVER...PRECIPITABLE WATER VALUES DROP OFF
TO AROUND 1.5 INCHES IN INCREASING SYNOPTIC SCALE SUBSIDENCE WHICH
WILL MITIGATE OVERALL TSTM DEVELOPMENT AND MAKE ADDITIONAL SEVERE
WEATHER RISK HIGHLY CONDITIONAL. /EC/

PREVIOUS DISCUSSION...315 AM CDT THU AUG 6 2009

SHORT TERM...TODAY THROUGH FRIDAY...LATEST SATELLITE IMAGERY SHOWS
THE REGION UNDER NORTHERLY FLOW WITH THE MEAN RIDGE CENTER OVER THE
SOUTHERN PLAINS. ALSO A WEAK SURFACE BOUNDARY WAS ACROSS THE CENTRAL
PORTION OF THE REGION...WHILE A STATIONARY FRONT WAS POSITIONED
NORTH OF THE ARKLAMISS REGION. A SERIES OF SHORTWAVES WERE ROTATING
AROUND THE SOUTHERN PLAINS RIDGE. ONE OF THEM WAS PUSHING
SOUTH...WHICH WAS WEST OF THE REGION. GFS SEEMS TO LATCH ON TO THIS
SHORT WAVE FOR SOME LOW CONVECTIVE CHANCES FOR MAINLY THE WEST FOR
TODAY. LOOKING AT THE NATIONAL WRF MODEL...IT SHOWS SOME STORMS
DEVELOPING IN THE WEST THIS MORNING...THEN A FEW BECOME STRONG TO
SEVERE IN AN MCS FOR LATE MORNING INTO THE AFTERNOON IN THE WEST.
THE WEAK SURFACE BOUNDARY MAY HELP IN THE LIFTING PROCESS WITH THE
STORMS IN THE WEST. LOOKING AT THE LOCAL WRF ENSEMBLES SOME OF THEM
SHOW SOME CONVECTION FIRING IN THE NORTHWEST DELTA THIS MORNING IN
AN MCS...ALONG WITH SOME LIGHT SHOWERS IN THE SOUTH. A FEW OF THOSE
STORMS ACCORDING TO THE LOCAL WRF COULD BE BECOME STRONG TO SEVERE
IN THE WEST FOR LATE THIS MORNING INTO THIS AFTERNOON IN THE LOCAL
WRF MODEL FROM AN MCS. THE 850 RIDGE MAY LIMIT THE CONVECTIVE
COVERAGE. SO EXPECT SOME ISOLATED ACTIVITY TO START UP AROUND
SUNRISE INTO THE AFTERNOON HOURS. WE WILL HAVE SOME UPPER JET
DYNAMICS WITH THE REGION IN THE LEFT FRONT QUAD OF A 60-70 KNOT JET.
THE JET AXIS WILL MOVE EAST ACROSS THE REGION DURING THE DAY...WHICH
WILL HELP THE THUNDERSTORM ACTIVITY TO TAPER OFF BY EARLY EVENING.
FOR THE WEST MODEL SOUNDINGS SHOW SOME STEEP LAPSE RATES BETWEEN 700
AND 625 MB. 500 MB TEMPS AROUND -8 TO -9 AND 300 MB AROUND -35C...LI
-7...PWAT AROUND 2 INCHES AND ML CAPE AROUND 3000. SPC HAS PUT IN A
5 PERCENT RISK OF CONVECTIVE WIND AND HAIL. SO WILL MENTION A FEW
STRONG TO SEVERE IN THE HWO FOR AREAS WEST OF INTERSTATE 55. HIGHS
TODAY WILL BE IN THE LOWER TO MIDDLE 90S. CONVECTIVE BLOW OFF WILL
HELP TO KEEP TEMPS DOWN ALONG WITH LIMITED CONVECTIVE COVERAGE.

FOR TONIGHT...EXPECT THE CONVECTION TO END EARLY. THE NATIONAL WRF
AND MODELS SHOW A QUIET NIGHT ACROSS THE REGION AFTER THE CONVECTION
ENDS. THE GFS MOS GUIDANCE LOOKED A LITTLE COOL ACROSS THE EAST
HALF...ESPECIALLY WITH THIS MOIST AIRMASS. SO STUCK WITH CURRENT
FORECAST WITH LOWS FROM THE UPPER 60S TO LOWER 70S.

FOR FRIDAY...THE MEAN RIDGE WILL EXPAND ACROSS THE REGION WITH THE
LOW LEVEL 850 MB RIDGE. THIS WILL LIMIT OUR CHANCE OF RAIN TO THE
FAR SOUTH PORTION OF THE REGION. MODEL GUIDANCE WERE RATHER DRY
ACROSS THE REGION. DECIDED TO GO WITH CURRENT LOW POPS IN CASE WE
GET SOME WEAK SEA BREEZE ACTIVITY COMING FROM THE SOUTH. HIGHS WILL
BE IN THE MIDDLE 90S. WENT CLOSE TO MAV GUIDANCE./17/

LONG TERM...FRIDAY NIGHT THROUGH THURSDAY...A DRY START TO THE LONG
TERM IS EXPECTED BUT RAIN CHANCES WILL INCREASE NEXT WEEK. COME
FRIDAY NIGHT WL BE UNDER A 596DM RIDGE WHILE A CENTER OF HIGH
PRESSURE AT THE SURFACE WILL BE SLIDING OFF THE MID ATLANTIC COAST
LEAVING A RIDGE AXIS NOSING WEST ACROSS THE GULF COAST STATES. OUR
RELATIVELY DRY AIRMASS WITH A PW LESS THAN AN INCH AND A HALF
COMBINED WITH THE HIGH PRESSURE WILL LEAD TO A DECENT NIGHT OF
RADIATIONAL COOLING AND NEAR NORMAL MORNING LOWS AROUND 71F FOR
SATURDAY MORNING. DEEPER MOISTURE AND CLOUDS WILL BE INCREASING OVER
OUR REGION FROM THE SOUTH BY SATURDAY MORNING THOUGH AS MODELS STILL
SHOW A TUTT LOW OVER THE CENTRAL GULF FRIDAY NIGHT THAT IS EXPECTED
TO MOVE OVER TEXAS SUNDAY. THE NAM AND GFS ARE IN AGREEMENT MOVING
THE LOW OVER TEXAS WHILE THE ECMWF IS FARTHER EAST OVER LOUISIANA.
WL BE ON THE EAST SIDE OF THE FEATURE AND SEE A DISTINCT INCREASE IN
MOISTURE OVER OUR WEST WHILE HIGH PRESSURE SURFACE AND ALOFT HANGS
ON THE EAST. SATURDAY IS EXPECTED TO BE DRY FOR MOST OF THE AREA BUT
WL CARRY SLIGHT CHANCE POPS IN OUR SOUTHEAST ZONES TO ACCOUNT FOR
THE INCREASE IN MOISTURE AND POSSIBLE SEA BREEZE FRONT BY LATE
AFTERNOON. FOR SUNDAY THE SURFACE RIDGE OVER OUR SOUTH WILL REMAIN
IN PLACE WHILE THE UPPER RIDGE BECOMES CENTERED TO OUR EAST. THIS
WILL RESULT IN A DEEP SOUTHERLY FLOW THAT WILL BRING TWO INCH PW AIR
BACK OVER OUR SOUTH AND WEST. SCATTERED AFTERNOON AND EVENING
CONVECTION IS EXPECTED OVER OUR SOUTHERN HALF WITH MORE ISOLATED
COVERAGE POSSIBLE IN THE NORTH SUNDAY. SATURDAY WILL LIKELY PROVE TO
BE THE WARMEST AFTERNOON OF THE PERIOD WHILE THE INCREASE IN CLOUD
COVER AND RAIN CHANCES WILL LIKELY HOLD AFTERNOON HIGHS AT OR BELOW
NORMAL SUNDAY THROUGH NEXT THURSDAY. THE TUTT LOW WILL LINGER TO OUR
WEST MONDAY AND INTO TUESDAY BEFORE GETTING CAUGHT UP BY A NORTHERN
STREAM SHORTWAVE TROUGH THAT WILL MOVE INTO THE CENTRAL PLAINS
TUESDAY. ALTHOUGH THE ECMWF IS FARTHER NORTH...BOTH ECMWF AND GFS
CLOSE OFF A LOW ONCE THIS SHORTWAVE TROUGH MOVES OVER THE TENNESSEE
AND OHIO VALLEYS. SCATTERED MAINLY DIURNALLY DRIVEN CONVECTION IS
EXPECTED MONDAY BUT MORE WIDESPREAD COVERAGE IS EXPECTED WEDNESDAY
AND THURSDAY AS THE UPPER TROUGH MOVES ACROSS THE REGION. /22/

&&

.AVIATION...THERE COULD BE SOME PATCHY FOG BETWEEN 10Z AND 14Z BUT
PRODUCE ONLY MVFR CONDITIONS. THIS WILL LIFT BY 14-15Z AT THE
LATEST. COULD SEE SOME MORNING ISOLATED SHOWERS AND THUNDERSTORMS
ACROSS THE WEST AFTER SUNRISE...WHICH WILL CAUSE SOME MVFR CONDITIONS
A FEW OF THE STORMS MAY BECOME STRONG TO SEVERE ACROSS THE WEST BY
LATE MORNING INTO THE AFTERNOON HOURS. THE CONVECTION WILL DISSIPATE
BY EARLY TONIGHT. EXPECT VFR CONDITIONS TO PREVAIL. THERE COULD BE
SOME PATCHY FOG BETWEEN 08-15Z FRIDAY MORNING./17/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Aug 6, 3:45 AM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
345 AM CDT THU AUG 6 2009

MSZ028>033-037>039-044>046-050>052-056>058-064>066-072>074-070830-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-
CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
345 AM CDT THU AUG 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036-
040>043-047>049-053>055-059>063-070830-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-
COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
345 AM CDT THU AUG 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE TODAY...GENERALLY
ALONG AND WEST OF THE INTERSTATE 55 CORRIDOR. THIS WILL OCCUR
AS DAYTIME INSTABILITY DUE TO HEATING...GOOD LOW LEVEL
MOISTURE...WEAK SURFACE BOUNDARY COMBINES WITH A WEAK AREA OF LOW
PRESSURE ALOFT. THE PRIMARY CONCERNS WILL BE GUSTY WINDS UP TO 60
MPH AND SOME HAIL. THE RISK OF STRONG STORMS WILL DIMINISH BY EARLY
THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR THE WEST HALF FOR TODAY. OTHERWISE
NO ACTIVATION WILL BE EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

17

In the hours before

Special weather statement, Aug 6, 7:45 AM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
745 AM CDT THU AUG 6 2009

LAZ009-061315-
EAST CARROLL LA-
745 AM CDT THU AUG 6 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF TRANSYLVANIA AT
745 AM CDT...MOVING SOUTH AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN EAST CARROLL PARISH SHOULD MONITOR THIS STORM
CLOSELY.

JC
Special weather statement, Aug 6, 8:47 AM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
847 AM CDT THU AUG 6 2009

LAZ025-MSZ047-053-059-061430-
TENSAS LA-JEFFERSON MS-CLAIBORNE MS-WARREN MS-
847 AM CDT THU AUG 6 2009

STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 7 MILES EAST OF NEWELLTON AT 846 AM CDT...MOVING SOUTH AT 20
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN EXTREME SOUTHWESTERN WARREN...WESTERN CLAIBORNE AND
NORTHERN JEFFERSON COUNTIES...AND EASTERN TENSAS PARISH SHOULD
MONITOR THESE STORMS CLOSELY.

MME
Local storm report, Aug 6, 9:16 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
916 AM CDT THU AUG 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     FLASH FLOOD      7 SW LAKE PROVIDENCE    32.74N 91.27W
08/06/2009                   EAST CARROLL       LA   EMERGENCY MNGR

            WATER IS FLOWING ACROSS HWY 134 AND 581. FARMLAND IS ALSO
            FLOODING. RADAR HAS ESTIMATED 4 TO 7 INCHES HAS FALLEN IN
            THAT AREA OVER THE PAST 2 HRS.

&&

CME
Local storm report, Aug 6, 10:05 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1005 AM CDT THU AUG 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      DELHI                   32.46N 91.49W
08/06/2009                   RICHLAND           LA   COUNTY OFFICIAL

            HWY 17 WAS FLOODED IN TOWN.

&&

CME
Local storm report, Aug 6, 10:36 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1036 AM CDT THU AUG 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     FLASH FLOOD      7 SW LAKE PROVIDENCE    32.74N 91.27W
08/06/2009                   EAST CARROLL       LA   EMERGENCY MNGR

            SIGNIFICANT FLOODING IS OCCURRING FROM INTERSECTION OF
            HWY 134/582 TO 134/877 WITH THE RD UNDER WATER. CORN
            CROPS ARE FLD HALF WAY UP THE STALKS. SOYBEAN FIELDS ARE
            HEAVILY FLOODED AS WELL. RADAR HAS ESTIMATED 4 TO 7
            INCHES HAS FALLEN IN THAT AREA OVER THE PAST 2 HRS.

&&

CME
Local storm report, Aug 6, 10:39 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1039 AM CDT THU AUG 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 AM     TSTM WND DMG     3 ENE LAKE BRUIN        32.01N 91.21W
08/06/2009                   TENSAS             LA   EMERGENCY MNGR

            A FEW TREES DOWN ON LYDE RD.

0936 AM     TSTM WND DMG     4 NE HELENA             31.91N 91.35W
08/06/2009                   TENSAS             LA   EMERGENCY MNGR

            A FEW TREES WERE DOWN ALONG HWY 3024.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:12 AM CDTSevere Thunderstorm WarningJANMadison63 min
Aug 6, 7:57 AM CDTSevere Thunderstorm WarningJANMadison, Tensas48 min
Aug 6, 8:07 AM CDTFlash Flood WarningJANEast Carroll, Madison, Tensas3 hr
Aug 6, 8:55 AM CDTSevere Thunderstorm WarningJANTensas65 min
Aug 6, 9:25 AM CDTFlash Flood WarningJANEast Carroll, Franklin, Madison, Morehouse, Richland, West Carroll2 hr
Aug 6, 9:26 AM CDTFlash Flood WarningJANTensas90 min
Aug 6, 9:36 AM CDTSevere Thunderstorm WarningJANCatahoula, Franklin, Tensas39 min
Aug 6, 9:50 AM CDTSevere Thunderstorm WarningJANFranklin40 min
Aug 6, 10:14 AM CDTSevere Thunderstorm WarningJANCatahoula46 min
Aug 6, 10:15 AM CDTSevere Thunderstorm WarningJANRichland45 min

Nearby

Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.